Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
160 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for diarrhea after taking Co-amoxiclav

I completed a 7 course of co-amoxiclav last Wednesday morning (prescribed by my G.P. for a gum infection). I started with diarrohea after a day of starting the antibiotics and hoped it would settle once the course was completed. However, 4 days late I am still suffering from quite bad diarrohea. Is this anything to be concerned about. I also suffer from Addison s Disease and C.F.S. and was on extra hydrocortisone whilst taking the antibiotics. Many thanks. Anne
Wed, 24 Dec 2014
Report Abuse
General & Family Physician 's  Response
Hello,
Welcome to HCM.
Diarrhea is a very known side effect of co-amoxycalv. Amoxycilline disturbs the normal gut bacteria which leads to diarrhea.
As you have already finished the course of antibiotics, I hope it will settle soon.
Take care of your hydration and have plenty of liquid like water, fresh juice, thin soup and lime water but avoid cola drinks.
You should also take plenty of butter milk & curd if you are not allergic to it. Here, taking probiotics can help you a lot. You should start any probiotic preparation containing Lactobacillus rhamnosus or Saccharomyces boulardi available over the counter.
Most antibiotic associated diarrhea are self limiting and subside by its own but if the severity is increased, you have blood/pus in stools, have high fever or severe abdominal pain than you should consult your doctor.
Hope this will be helpful.
Do ask if any more question is there.
Take care.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Suggest treatment for diarrhea after taking Co-amoxiclav

Hello, Welcome to HCM. Diarrhea is a very known side effect of co-amoxycalv. Amoxycilline disturbs the normal gut bacteria which leads to diarrhea. As you have already finished the course of antibiotics, I hope it will settle soon. Take care of your hydration and have plenty of liquid like water, fresh juice, thin soup and lime water but avoid cola drinks. You should also take plenty of butter milk & curd if you are not allergic to it. Here, taking probiotics can help you a lot. You should start any probiotic preparation containing Lactobacillus rhamnosus or Saccharomyces boulardi available over the counter. Most antibiotic associated diarrhea are self limiting and subside by its own but if the severity is increased, you have blood/pus in stools, have high fever or severe abdominal pain than you should consult your doctor. Hope this will be helpful. Do ask if any more question is there. Take care.